Format

Send to

Choose Destination
Ann Neurol. 2017 Jun;81(6):772-781. doi: 10.1002/ana.24951. Epub 2017 Jun 5.

Chemotherapy-induced peripheral neuropathy: A current review.

Author information

1
Department of Neurology, Mayo Clinic, Rochester, MN.
2
Department of Neurology, Medical University of Vienna, Vienna, Austria.
3
Ludwig Boltzmann Institute for Experimental and Clinical Traumatology, Vienna, Austria.

Abstract

Chemotherapy-induced peripheral neuropathy (CIPN) is a common dose-limiting side effect experienced by patients receiving treatment for cancer. Approximately 30 to 40% of patients treated with neurotoxic chemotherapy will develop CIPN, and there is considerable variability in its severity between patients. It is often sensory-predominant with pain and can lead to long-term morbidity in survivors. The prevalence and burden of CIPN late effects will likely increase as cancer survival rates continue to improve. In this review, we discuss the approach to peripheral neuropathy in patients with cancer and address the clinical phenotypes and pathomechanisms of specific neurotoxic chemotherapeutic agents. Ann Neurol 2017;81:772-781.

PMID:
28486769
PMCID:
PMC5656281
DOI:
10.1002/ana.24951
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for Wiley Icon for PubMed Central
Loading ...
Support Center